MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR100412
Medical Device Problem Codes Separation Failure (2547); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
A healthcare professional reported that during a coil embolization to the m1 segment of the middle cerebral artery (mca), a micrusframe10 4mm x 11.5cm coil (mfr100412, 0552501s) was released with difficulty from the sheath, seemingly rubbing.It cannot be fully deployed, and it was withdrawn.No harm was caused to the patient.The surgery was delayed by two minutes.Additional event information was received on 18-jul-2025 indicating that the event did not result in any undue procedural delay that could be considered clinically significant.The coil was not inserted into the patient with difficulty.It was confirmed that the coil attempted to be detached but failed.A phenon 17 microcatheter was used.It was not necessary to remove or replace the microcatheter.There was nothing special about the patient anatomy or vessel characteristics.The device did not appear damaged at any time.A continuous flush was maintained.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4) updated sections on this medwatch: b4, g3, g6, h2, h6 and h11.One of the photos that accompanied the complaint file shows the micrusframe device coiled; however, no apparent damages can be appreciated on it.The coil remained inside the introducer and this cannot be evaluated.A manufacturing record evaluation was performed for the finished device, and no non-conformances related to the malfunction were identified.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.The customer complaints cannot be evaluated based on the received pictures; a functional test needs to be performed.This investigation was performed based only on the photos provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4) updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion: a healthcare professional reported that during a coil embolization to the m1 segment of the middle cerebral artery (mca), a micrusframe10 4mm x 11.5cm coil (mfr100412, 0552501s) was released with difficulty from the sheath, seemingly rubbing.It cannot be fully deployed, and it was withdrawn.No harm was caused to the patient.The surgery was delayed by two minutes.Additional event information was received on 18-jul-2025 indicating that the event did not result in any undue procedural delay that could be considered clinically significant.The coil was not inserted into the patient with difficulty.It was confirmed that the coil attempted to be detached but failed.A phenon 17 microcatheter was used.It was not necessary to remove or replace the microcatheter.There was nothing special about the patient anatomy or vessel characteristics.The device did not appear damaged at any time.A continuous flush was maintained.One of the photos that accompanied the complaint file shows the micrusframe device coiled; however, no apparent damages can be appreciated on it.The coil remained inside the introducer and this cannot be evaluated.The device was returned to j&j medtech for further evaluation.A non-sterile micrusframe10 4mm x 11.5cm was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and no appearance of damages was observed.The embolic coil was still inside the introducer.The device was inspected under microscopic magnification, and the embolic coil was found still attached to the resistance heating (rh).The distal outer sheath had not been softened, indicating that the detachment process was not initiated.The functional test was performed; one lab sample prowler select plus was flushed using a lab sample syringe.After that, the micrusframe was introduced into the lab sample prowler select plus, and it advanced; no resistance/friction was felt.The coil was able to pass through the distal end of the microcatheter.The embolic coil was inspected once again under microscopic magnification, and it was found to be in good and normal condition.Then, the electrical resistance of the micrusframe device was measured with a multimeter, which is within the specification range.Also, the device was connected to a lab sample detachment control box (dcb), and to a lab sample enpower control cable, and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed, and a beep sound was heard.The coil was successfully detached from the unit.The issue documented that the coil failed to detach could not be confirmed since the device met the electrical specification range.Additionally, no product defect was identified; there may have been other circumstances or issues that occurred during the use of the device that could not be replicated in the lab setting.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, failure to detach is a potential issue that can occur during the coil detachment due to a detachment cycle not being initiated as a result of the dpu wire detachment zone/extended coil being positioned beyond the microcatheter tip, which can result in reported failure.The customer complaint regarding a coil that was released with difficulty from the sheath was not confirmed since the micrusframe performed without a problem.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The appearance of the returned device does not suggest that it was subjected to excessive force to overcome the friction with the microcatheter.There is no indication that the issue reported is a result of a defect inherently related to the device.A manufacturing record evaluation was performed for the finished device 0552501s number, and no non-conformances related to the malfunction were identified.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendation: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil, re sheathing the microcoil system, and replace it with a new microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
MICRUSFRAME
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22727766
Report Number3008114965-2025-00823
Device Sequence Number8884586
Product Code KRD
UDI-Device Identifier10886704077817
UDI-Public(01)10886704077817(17)280131(10)0552501S
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMFR100412
Device Lot Number0552501S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer09/17/2025
09/24/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date09/17/2025
09/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENON 17 MICROCATHETER
Patient Age64 YR
Patient SexFemale